MAUDE Adverse Event Report: COLOPLAST A/S RESTORELLE DIRECTFIX ANTERIOR; SURGICAL MESH

COLOPLAST A/S RESTORELLE DIRECTFIX ANTERIOR; SURGICAL MESH
Model Number 5014502400
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Erosion (1750); Purulent Discharge (1812); Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Prolapse (2475); Abdominal Cramps (2543); Kidney Infection (4502); Dyspareunia (4505); Urinary Incontinence (4572)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Coloplast has not been provided any corroborating evidence to verify the information contained in this report.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
As reported to coloplast, though not verified, the patient with this device experienced dyspareunia, severe pelvic pain, urinary urgency problems and difficulty with daily activities.Two surgeries were performed to remove the device.
 
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.¿ there were no nonconforming reports nor capas identified against this lot number.Devices met specification prior to release.
 
Event or Problem Description
Additional information received on 1/29/2023 as follows: the restorelle directfix was implanted on 9/2/2015.Beginning (b)(6) 2015 extending through (b)(6) 2019 the patient at some time experienced the following symptoms, occasional pink discharge, cramping, vaginal discharge/bleeding.A physical exam found a 3x4 mm mesh exposure of anterior vaginal wall and a second area of exposure 1x3 mm midline, 2cm from cuff.Recurrent urinary tract infections and grade 1 rectocele were observed.An mri of the pelvis suggests erosion along the mesh arm.On (b)(6) 2018 vaginal mesh excision of the restorelle directfix was performed.Bladder neck polyps were noted under general anesthesia with evidence of mesh in the bladder and transvaginal mesh exposure was observed along with acute and chronic inflammation and a foreign body reaction to refractile material and adherent mesh.Additional symptoms observed were purulent discharge and possible mesh infection with tracking of the infection along the mesh arm to the perineal body.Ct of the pelvis revealed complex fluid collection in the pelvis, concerning for abscess.Pelvic abscess found on ct treated with medication.Transvaginal removal of additional infected mesh (restorelle), with vaginoscopy confirming more mesh deep in the pelvic side wall, additional mesh removal including ethibond suture holding mesh in place deep on the right side.Cystoscopy and vaginoscopy are negative.Bladder wall appeared moderately trabeculated.The patient is referred to pelvic rehab.

Brand Name
RESTORELLE DIRECTFIX ANTERIOR
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST MANUFACTURING US, LLC
1601 west river road north
minneapolis MN 55411
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key12528155
Report Number2125050-2021-01363
Device Sequence Number4291045
Product Code FTL
UDI-Device Identifier05708932484022
UDI-Public05708932484022
Combination Product (Y/N)N
PMA/510(K) Number
K103568
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2016
Device Model Number5014502400
Device Catalogue Number501450
Device Lot Number3812401
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer01/29/2023
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date02/02/2023
Date Device Manufactured09/25/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale